MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820250
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Codes Chest Pain (1776); Obstruction/Occlusion (2422); Diminished Pulse Pressure (2606); Foreign Body In Patient (2687)
Date of Event 03/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties were encountered which led to patient complications and a shaft break.The patient presented not doing well and already in cardiac shock.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified obtuse marginal (om) branch.The physician had to stent the lesion proximal to distal.The second stent, a 2.50 x 20mm synergy xd, was deployed to an unknown pressure below rated burst pressure.Post stent deployment, the stent delivery system (sds) balloon would not deflate and was stuck in the artery.More than 10 minutes was spent trying to deflate the balloon and while the balloon remained inflated, the patient experienced chest pain and coded.Multiple stiff wires and snares were used in an attempt to pop the balloon.When these attempts were unsuccessful, the wire and sds were pulled, but both the wire and sds shaft snapped; the sds shaft broke right before the proximal markerband.The wire fragments were able to be snared but some of the sds remained inside the patient causing the om branch to occlude.Because the patient had presented for the procedure already in cardiac shock, surgery to remove the device fragment was not an option.Additional information was requested on the patient outcome.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13999379
Report Number2134265-2022-03184
Device Sequence Number4908694
Product Code NIQ
UDI-Device Identifier08714729980810
UDI-Public08714729980810
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberH7493941820250
Device Lot Number0027535510
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Initial Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown